I think I need to see a dermatologist. I have unbearable itching on just certain parts of my body. I have been to see my regular doctor 3 times, and done all they said which only made it worse or did not help at all. My mother had a similar problem as she also had PAD, but she had dementia and insisted she had invisible bugs. I can understand why she thought that, it is relaly unbearable. I really want to get htis fixed if possible, it is unbr=earable and pretty much constant.
Person's Gender: Female
Person's Age: 60
ceph.skin cream, hydr-coetisone (over counter AND prescription) Benadryl, vit. E & C, etc.
Hi. I will do my best to advise. However, please note that this does not substitute an in-person consultation with a doctor.Is there a rash to see? Do you take pills for anything else?
Sometimes there is a slight rash, but normally there is not much to see. After the areas have been scratched, I get bumps that appear to be bites, but the dr's did say it was not shingles or scabies. I take Plavix, Crestor 2.5 mgr, Aspirin, Losartin, CoQ10, Biotin and garlic supplement in AM and at night for years vicodin & soma plus over the counter doxylamin(sp) It seems to be mostly on my calf of the right leg, although for a while ankles on both legs itched. And one place on my back. Previously, one spot on my left arm, now okay. I hope to be able to get to a doctor, but that won't happen for a few weeks right now.
Ok. Can you tell me how long you have had the problem for? Were any of the drugs started within a few months of the itch appearing?Is the itch worse at particular times of the day? How long does it last for?
This has been maybe off and on sonde February. Their event torment Ana's been about one month and no the medicines were not new, although qmaybe the losartan is the one medicinal change re the duration of the itch. Worst times sem to be when sitting or lying for a length of timme, worse in the am or at end of day, sort of. Curiously, using support socks seems to keep it manageable for a time. Can itch for at least half hour.
Ok. If you think you have been on the drugs for a while and it s not a drug side effect, then it would be a good idea to get your GP to check your blood counts, liver, kidney and thyroid tests to make sure there I nothing else causing the rash. If everything is fine, we would just hav to consider the problem to be due to nerve hypersensitivity. In such cases in my experience the following worksBenadryl 25mgfour times a dayHydroxyzine tablets on prescription at similar doses can also help if Benadryl doesn'tFailing the above usually prescribe one of Gabapentin or amitryptilline or doxepin. all these drugs work by numbing the nerves that drive the itch. None of the tablets are better than the other and its just a question of trial and error. if You found one of them helpful, someone else might not find it working. So you just need to give it a shot. In addition I often find that 1% menthol cream helps soothe the skin and take away the itch.If you would like any additional information or have more questions please don’t hesitate to ask!Please remember to only rate my answer when you are 100% satisfied. Please do not leave a negative feedback without corresponding with me further as I will try my best to assist you. Please reply to me via the REPLY TO EXPERT button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek.Thank you
Thank you, XXXXX XXXXX started thinking, and the newest drug is the new hgh blood pressure, the Losartan, which does have allergic side reactions ie rash & itching, which should probably be investigated. I have occasionally used menthol, sometimes it helps sometimes it doesn't. Solorcain sometimes helps and sometimes doesn't. Thank you for the other answers, I will take then under consideration.
If the losartan was started newly, yes it is certainly worth stopping it for a least 2 months to see if it makes a difference. Do get back if I can be of further assistance. If you are satisfied, Please rate my answer to credit me for my time.Thank you.
MRCP (London, UK), CCT-Dermatology (UK).